Oklahoma, 2016Damaging Wind in Oklahoma, July 9, 2016
July 9, 2016 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed along an outflow boundary across portions of northeastern Oklahoma during the morning hours of the 9th. The strongest storm produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along an outflow boundary across portions of northeastern Oklahoma during the morning hours of the 9th. The strongest storm produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 9, 5:19 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 9, 5:19 AM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 AM CDT SAT JUL 9 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Surface boundaries laid down by previous convection will be the
focus for scattered thunderstorms across the area through early
to mid afternoon. Given the uncertainty for pinpointing locations
for initiation...will carry tempo groups across the NW AR sites
based on proximity of ongoing convection. Elsewhere...have opted
to carry vcts. Otherwise...VFR conditions can be expected at all
sites outside of convection for this TAF period.
&&
.PREV DISCUSSION... /Issued 341 AM CDT SAT JUL 9 2016/
DISCUSSION...
The combination of a weak surface frontal boundary, numerous
convective outflow boundaries, and a weak upper level disturbance
will continue to result in at least scattered showers and
thunderstorms across the area today. Numerical models are all over
the place with convective placement and timing, so confidence is
low in how things play out today.
By tonight and Sunday, convection should become more isolated as
the old frontal boundary washes out and the upper level
disturbance moves slowly off to the east. Dry weather will return
for the first part of next week, but another frontal boundary and
upper disturbance will approach by late Wednesday night and
Thursday increasing shower and thunderstorm chances once again for
the latter part of next week.
Stayed close to guidance temperatures the next couple days, but
went well above the NAM and GFS MOS pops through Sunday, which is
more in line with most other available models.
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
AVIATION...23
Hazardous weather outlook, Jul 9, 3:42 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
442 AM CDT SAT JUL 9 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-100945-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
442 AM CDT SAT JUL 9 2016
...SEVERE STORM AND FLASH FLOOD POTENTIAL TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS
ONSET...TODAY.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
LOCALIZED SURFACE BOUNDARIES LAID DOWN BY CONVECTION OVER THE PAST
24 HOURS WILL SERVE AS FOCUS FOR SCATTERED THUNDERSTORMS TODAY
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AMPLE MOISTURE IN
PLACE THAT COMBINES WITH EVEN LIMITED AMOUNTS OF SUN WILL CREATE
SUFFICIENT INSTABILITY TO SUPPORT A FEW STORMS CAPABLE OF
PRODUCING SEVERE STRAIGHT LINE WIND GUSTS. THE SLOW MOVEMENT OF
THE THUNDERSTORMS COUPLED WITH THE DEEP MOISTURE WILL AGAIN PROMOTE
LOCALLY HEAVY RAINFALL. SOME LOCATIONS ACROSS NORTHWEST ARKANSAS
HAVE SEEN RAINFALL AMOUNTS IN THE 4 TO 6 INCH RANGE OVER THE PAST
24 HOURS...THEREFORE ANY ADDITIONAL RAIN AMOUNTS PRODUCED BY THE
STRONGER STORMS WILL RESULT IN A LIMITED FLASH FLOOD THREAT TODAY
ACROSS NORTHWEST ARKANSAS. AREAL COVERAGE OF THUNDERSTORMS WILL
BEGIN TO DIMINISH TONIGHT...ALONG WITH THE SEVERE WEATHER AND
FLASH FLOOD THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY AND TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE ON THE DECLINE FOR THE LATTER PORTION
OF THE WEEKEND...WITH HOT AND HUMID CONDITIONS TO BUILD BACK INTO
THE AREA FOR THE FIRST PART OF THE UPCOMING WEEK. THUNDERSTORM
CHANCES RETURN LATER IN THE WEEK AS ANOTHER SURFACE BOUNDARY AND
UPPER LEVEL DISTURBANCE APPROACH THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Thunderstorm Wind, Rogers
- When
- July 9, 8:35 AM CST
- Where
- Rogers County, 4 mi NW of Bushyhead
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.511, -95.551
Strong thunderstorm wind blew down trees and flipped a carport just south of Shady Creek Cove on the east side of Lake Oolagah.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 9, 20163 deaths · 3 injured · 1 event
- Hail and Damaging Winds in North Dakota, July 9 to 10, 2016$675,000 · 2 in hail · 23 events
- Tornado and Flash Flood in Mississippi, July 9 to 10, 2016$176,000 · EF1 · 13 events
- Flash Flood and Hail in North Dakota, July 9 to 10, 2016$45,000 · 2.5 in hail · 42 events
- Damaging Winds in South Carolina, July 9, 2016$150,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 9, 2016$66,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Georgia, July 9 to 12, 2016$26,000 · 1 in hail · 20 events
- Flash Flood and Hail in Minnesota, July 9 to 10, 2016$15,000 · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in Texas, July 9, 2016$25,000 · 56 kt wind · 11 events
- Damaging Winds in Alabama, July 9, 20161 injured · 51 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, July 9 to 10, 20161.25 in hail · 16 events
- Hail and Damaging Winds in South Dakota, July 9, 201670 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649781.